Alert archive / Georgia / Wind Chill Advisories in 2010
Wind Chill Advisory 1, NWS Atlanta, GA
NWS Atlanta, GA issued this wind chill advisory at Jan 9, 2010, 3:54 AM EST for 33 counties in Georgia. It took effect at Jan 9, 2010, 4:00 AM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2010, 3:54 AM EST (08:54 UTC)
- In effect from
- Jan 9, 2010, 4:00 AM EST
- Expired
- Jan 9, 2010, 10:00 AM EST
- In force
- 6 hr
- Issued by
- NWS Atlanta, GA
All 33 counties
Bartow County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Douglas County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Gordon County, GA, Gwinnett County, GA, Hall County, GA, Haralson County, GA, Heard County, GA, Lumpkin County, GA, Murray County, GA, Paulding County, GA, Pickens County, GA, Polk County, GA, Towns County, GA, Union County, GA, Walker County, GA, White County, GA, Whitfield County, GA
The radar
The Atlanta radar (KFFC), 97 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.9 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1017 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- -245 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
157 WWUS42 KFFC 090854 WSWFFC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 354 AM EST SAT JAN 9 2010 GAZ001>009-011>016-019>023-030>034-041>045-052>055-091500- /O.NEW.KFFC.WC.Y.0001.100109T0900Z-100109T1500Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-POLK-PAULDING-COBB-NORTH FULTON-GWINNETT- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-HEARD-COWETA-FAYETTE- CLAYTON- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...NEWNAN...PEACHTREE CITY 354 AM EST SAT JAN 9 2010 ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. THE WIND CHILL ADVISORY IS FOR AREAS GENERALLY ALONG AND NORTH OF A LINE FROM FRANKLIN...TO PEACHTREE CITY...TO LAWRENCEVILLE...TO GAINESVILLE. A LARGE ARCTIC AIR MASS CONTINUES TO SPREAD SOUTHEAST FROM THE CENTRAL PLAINS TOWARD THE SOUTHEAST U.S. NORTHWEST WINDS OF 10 TO 15 MPH...WITH SOME GUSTS TO NEAR 20 MPH...HAVE PUSHED WIND CHILL READINGS DOWN TO NEAR ZERO ACROSS MUCH OF THE ADVISORY AREA. WIND CHILL READINGS MAY DROP AS LOW AS -5 FOR AREAS FROM ATLANTA TO BLAIRSVILLE AND HIAWASSEE DURING THE EARLY AND MID-MORNING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ 19
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this wind chill advisory went out at Jan 8, 8:20 PM EST, 7 hours 34 minutes earlier.
Area forecast discussion, Jan 8, 8:20 PM EST, 7 hours 34 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 820 PM EST FRI JAN 8 2010 .UPDATE... GOT A REPORT OF LIGHT SNOW OR FLURRIES FROM DADE COUNTY. WITH THE APPROACH OF A WEAK UPPER LEVEL TROUGH AND SOME MOISTURE...HAVE ADDED SCATTERED/CHANCE FLURRIES TO THE FORECAST FOR FAR N GA DOWN TO PARTS OF DOUGLAS AND CARROLL COUNTIES THROUGH SATURDAY. WILL NEED TO MONITOR FAR NW GA FOR SOMETHING MORE SIGNIFICANT. && .SHORT TERM...PREVIOUS DISCUSSION /TONIGHT THROUGH SUNDAY NIGHT/... EXTENSIVE COLD AIR STRATO CU COVERS THE AREA MAINLY NORTHWEST OF THE CHATTAHOOCHEE RIVER THIS AFTERNOON WITH SURFACE OBSERVATIONS INDICATING OCCASIONAL FLURRIES CONTINUING UNDER THESE CLOUDS. THESE SHOULD DIMINISH TOWARD SUNSET THIS EVENING AS LOW LEVEL NORTHWEST WINDS AND COLD ADVECTION LESSENS OVERNIGHT. THE 1040 MB SURFACE HIGH OVER THE DAKOTAS TODAY WILL DROP SOUTH INTO THE MISSISSIPPI DELTA BY SUNDAY NIGHT. UNDERCUT GFS MOS GUIDANCE TEMPERATURES THROUGH THE PERIOD AS THEY CONTINUE TO LEAN TOWARD MORE CLIMATOLOGICALLY NORMALS...MORE THAN THIS ANOMALOUSLY COLD PATTERN WARRANTS. BITTERLY COLD WIND CHILLS IN THE SINGLE DIGITS ARE EXPECTED IN MOST AREAS NORTH...BUT FORECAST TEMPS/WINDS YIELD VALUES JUST ABOVE ADVISORY CRITERIA. .LONG TERM /MONDAY THROUGH FRIDAY/... THE AIRMASS SHOULD BEGIN TO MODERATE STARTING MONDAY AS WARMER PACIFIC AIR BEGINS TO WRAP AROUND THE HIGH FROM THE WEST. A WEAK CLIPPER SYSTEM DIVING SOUTHEAST MONDAY NIGHT/EARLY TUESDAY MAY BRING A CHANCE OF SNOW SHOWERS PRIMARILY TO THE NORTH GA MOUNTAINS...WITH A POCKET OF -7C H8 AIR DIPPING BACK IN WITH THE SYSTEM BRIEFLY ON TUESDAY. A BIG WARM UP FOLLOWS AND IS INDICATED BY BOTH THE ECMWF AS WELL AS THE GFS AND ITS ENSEMBLES AS THE WESTERN CONUS RIDGE SHIFTS EAST INTO THE PLAINS...SHIELDING US FROM MORE ARCTIC AIRMASS INTRUSIONS. THE NEXT CHANCE OF RAIN DEVELOPS TOWARD THE END OF THE WEEK AS THE NEXT SOUTHERN STREAM UPPER LEVEL SYSTEM GATHERS OVER TX AND THE NORTHWESTERN GULF OF MEXICO. RRH && .AVIATION... DRY NORTHWEST FLOW WILL CONTINUE. VFR CONDITIONS THROUGH 00Z SUN (06Z SUN FOR ATL). ENOUGH OF A GRADIENT AND CONTINUED COLD AIR ADVECTION WILL KEEP WINDS NORTHWEST AROUND 10 TO 15 KTS...A FEW GUSTS POSSIBLE DURING THE DAY SATURDAY. HIGH LEVEL MOISTURE WILL CONTINUE TO STREAM ACROSS THE FORECAST AREA THROUGH SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 15 35 17 39 17 / 0 0 0 0 0 ATLANTA 15 32 18 36 18 / 0 0 0 0 0 BLAIRSVILLE 12 25 13 31 12 / 0 0 0 0 0 CARTERSVILLE 14 31 16 35 13 / 0 0 0 0 0 COLUMBUS 18 37 20 42 18 / 0 0 0 0 0 GAINESVILLE 15 32 18 36 18 / 0 0 0 0 0 MACON 17 40 17 43 16 / 0 0 0 0 0 ROME 15 31 17 34 13 / 0 0 0 0 0 PEACHTREE CITY 13 32 13 38 12 / 0 0 0 0 0 VIDALIA 18 41 17 43 15 / 0 0 5 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jan 8, 5:18 AM EST, 22 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 518 AM EST FRI JAN 8 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-091000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 518 AM EST FRI JAN 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SYNOPSIS... A COLD FRONT STRETCHING FROM WEST VIRGINA ACROSS CENTRAL GEORGIA INTO THE FLORIDA PANHANDLE WILL CONTINUE TO MOVE EAST... MOVING OFF THE SOUTHEAST U.S. COAST BY THE END OF THE DAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE FOR SNOW FLURRIES ACROSS EXTREME NORTH GEORGIA SATURDAY. THERE IS A CHANCE FOR A MIXTURE OF RAIN AND SNOW ACROSS PORTIONS OF NORTH GEORGIA MONDAY NIGHT INTO TUESDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED FOR THE REST OF THE PERIOD AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
Nearby
Wind Chill Advisories in Georgia, 2010Every wind chill advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.